Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 33, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 22, 2015, 11:54 PM EDT for Shiawassee County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 11:54 PM EDT (03:54 UTC)
- Expired
- Jun 23, 2015, 12:38 AM EDT
- In force
- 44 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Shiawassee County, MI
The radar
The Detroit radar (KDTX), 66 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 9:17 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2155 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 798 m²/s²
- Significant tornado parameter
- 7.6
- Supercell composite
- 31.2
The text
As transmitted, in the capitals the NWS used until 2016.
018
WUUS53 KDTX 230354
SVRDTX
MIC155-230500-
/O.NEW.KDTX.SV.W.0033.150623T0354Z-150623T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1154 PM EDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHIAWASSEE COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 100 AM EDT
* AT 1154 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MORRICE...
OR NEAR PERRY...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BANCROFT AROUND 1205 AM EDT.
DURAND AROUND 1210 AM EDT.
BYRON AROUND 1220 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SHAFTSBURG...VERNON AND BENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.
LAT...LON 4304 8436 4300 8393 4278 8393 4277 8435
4278 8436 4282 8437
TIME...MOT...LOC 0354Z 276DEG 28KT 4287 8418
HAIL...1.00IN
WIND...60MPH
$$
CB3 follow-up statements
540
WWUS53 KDTX 230407
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1207 AM EDT TUE JUN 23 2015
MIC155-230500-
/O.CON.KDTX.SV.W.0033.000000T0000Z-150623T0500Z/
SHIAWASSEE MI-
1207 AM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SHIAWASSEE COUNTY...
AT 1206 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BANCROFT...OR
NEAR PERRY...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BANCROFT AROUND 1210 AM EDT.
DURAND AROUND 1215 AM EDT.
BYRON AROUND 1220 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SHAFTSBURG...VERNON AND BENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.
LAT...LON 4304 8436 4300 8393 4278 8393 4277 8435
4278 8436 4282 8437
TIME...MOT...LOC 0406Z 269DEG 38KT 4286 8412
HAIL...1.00IN
WIND...60MPH
$$
CB598
WWUS53 KDTX 230432
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1232 AM EDT TUE JUN 23 2015
MIC155-230500-
/O.CON.KDTX.SV.W.0033.000000T0000Z-150623T0500Z/
SHIAWASSEE MI-
1232 AM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SHIAWASSEE COUNTY...
AT 1232 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PERRY...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
MORRICE AROUND 1240 AM EDT.
BANCROFT AROUND 1250 AM EDT.
DURAND AND BYRON AROUND 100 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SHAFTSBURG...VERNON AND BENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DETROIT/PONTIAC.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.
LAT...LON 4304 8436 4300 8393 4278 8393 4277 8435
4278 8436 4282 8437
TIME...MOT...LOC 0432Z 264DEG 27KT 4282 8425
HAIL...<.75IN
WIND...60MPH
$$
BT556
WWUS53 KDTX 230438
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1238 AM EDT TUE JUN 23 2015
MIC155-230447-
/O.CAN.KDTX.SV.W.0033.000000T0000Z-150623T0500Z/
SHIAWASSEE MI-
1238 AM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SHIAWASSEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DETROIT/PONTIAC.
LAT...LON 4304 8436 4300 8393 4278 8393 4277 8435
4278 8436 4282 8437
TIME...MOT...LOC 0436Z 276DEG 28KT 4282 8419
$$
CB/DRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:02 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 22, 8:02 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 802 PM EDT MON JUN 22 2015 .AVIATION... THE NEAR SURFACE PORTION OF THE ATMOSPHERE IS RECOVERING IN THE WAKE OF EARLIER CONVECTION EVIDENCED BY BROAD SURFACE REPORTING OF SOUTHWESTERLY WINDS OF 20 TO 25 KNOTS. THE QUESTION OUTSTANDING IS WHERE EXACTLY THE EDGE OF THE MIDLEVEL LATENT HEATING/SUBSIDENCE CAP RESIDES. LATEST LOOK ON VISIBLE SATELLITE SHOWS MUCH OF LOWER MICHIGAN IS STILL UNDER THE GRIPS OF THE FEATURE WITH THE CORRUGATED LOW CLOUD STRATOCUMULUS SUGGESTIVE OF SOME DUCTING WITHIN A STABLE LAYER. WITH RECENT DISSIPATION OF CIRRUS WILL BE LOOKING AT SOME ADDITIONAL RADIATIVE HEATING IN ADDITION TO THE ADVECTION OF INSTABILITY WITHIN SW FLOW. THEREFORE...STILL EXPECTING NUMEROUS TO WIDESPREAD DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AHEAD OF AND THEN ALONG AND APPROACHING COLD FRONT. BEST ESTIMATE ON ACTIVITY REACHING THE TERMINALS RANGES FROM 02Z AT KMBS TO 05Z FOR KDTW. THE PASSAGE OF THE COLD FRONT WILL OCCUR BETWEEN 09-12Z. FOR DTW...WILL TAKE SOME TIME YET TO GET THUNDERSTORMS INTO THE DTW TERMINAL. BEST ESTIMATE FOR DTW REMAINS AT/AFTER 05Z TONIGHT. STRONG ENVIRONMENTAL WIND FIELDS WITH MODERATE INSTABILITY SUPPORTS A RISK FOR SEVERE WEATHER TONIGHT. //DTW THRESHOLD PROBABILITIES... * HIGH FOR CIG AOB 5KFT TONIGHT. * MEDIUM TO HIGH THUNDERSTORMS WILL IMPACT THE TERMINAL TONIGHT. LOW CONFIDENCE IN TIMING AND DURATION. && .PREV DISCUSSION...ISSUED 337 PM EDT MON JUN 22 2015 SHORT TERM...TONIGHT MASSIVE MCS OVER THE MIDWEST/WESTERN GREAT LAKES THIS MORNING HAS BEEN WEAKENING/DIMINISHING THROUGH THE DAY AS IT TRACKS INTO LOWER MICHIGAN...WITH IR CLOUD TOPS WARMING. LOW TO MODERATE INSTABILITY OVER SOUTHEAST MICHIGAN THIS AFTERNOON...MLCAPES OF 500-1500 J/KG WITH WARM FRONTAL ARM AT THE LEAD EDGE OF THE GOOD 0-6 KM BULK SHEAR BACK ACROSS LAKE MICHIGAN. SURFACE WINDS HAVE VEERED TO THE SOUTH-SOUTHWEST OVER SOUTHEAST MICHIGAN WHICH WILL GENERALLY MINIMIZE TORNADO THREAT...BUT LOCALIZED BACK FLOW REMAINS POSSIBLE. THE SEVERE THUNDERSTORM WATCH GOES UNTIL 9 PM...BUT MAY BE DROPPED EARLY AS THE CENTER OF THE MCV WORKS EAST OF OUR AREA...AND WE RESIDE IN THE SUBSIDENCE WAKE. ATTENTION THEN TURNS TO THE ACTUAL COLD FRONT...DRIVEN SOUTHEAST BY THE IMPRESSIVE NORTHERN STREAM UPPER LEVEL WAVE/CIRCULATION WORKING THROUGH NORTHERN MINNESOTA AT THE PRESENT TIME. THE COLD FRONT LOOKS TO BE ARRIVING CLOSE TO MIDNIGHT. 12Z EURO SHOWS GOOD DEEPENING OF THE SURFACE LOW TACKING INTO ONTARIO...AND SHOULD HELP ACCELERATE THE COLD FRONT OFF THE EAST...CERTAINTY DRYING OUT BY 12Z TUESDAY. SEVERE THUNDERSTORM CHANCES TONIGHT ARE DEPENDENT ON THE AMOUNT OF RECOVERY THIS EVENING...AS INCREASING HEIGHT FALLS AND LOW LEVEL JET (50 KNOTS AT 850 MB) CERTAINLY ARGUES FOR SEVERE THREAT. THROW IN THE FACT INSTABILITY REMAINS MODERATE TO HIGH (MLCAPES 2500+ J/KG PER 18Z SPC ANALYSIS) ACROSS WESTERN OHIO VALLEY AND SOME ADVECTION TAKES PLACE INTO EXTREME SOUTHERN LOWER MICHIGAN...WILL NEED TO CLOSELY MONITOR UPSTREAM DEVELOPMENT WHICH COULD POTENTIALLY LEAD TO BIG WIND THREAT. LONG TERM...TUESDAY THROUGH MONDAY FOLLOWING THE COLD FRONT TONIGHT...HIGH PRESSURE WILL DEVELOP OVER LOWER MICHIGAN FOR TUESDAY. THE SURFACE HIGH WILL BE WEAK AND THE UPPER RIDGE WILL BE LOW AMPLITUDE AND PROGRESSIVE BUT GOOD ENOUGH TO KEEP SE MICHIGAN DRY THROUGH TUESDAY NIGHT. COOLER AND LESS HUMID NW WIND WILL KNOCK MAX TEMPS DOWN A CATEGORY OR TWO INTO THE UPPER 70S AND LOWER 80S. WEDNESDAY WILL BE THE TRANSITION DAY INTO THE NEXT ROUND OF ACTIVE WEATHER. SE MICHIGAN WILL BE IN BETWEEN A BACKDOOR FRONT OVER THE NORTHERN GREAT LAKES AND THE PRIMARY FRONTAL ZONE STILL OVER THE OHIO VALLEY. LOW AMPLITUDE SHORT WAVE ENERGY IN THE UPPER LEVEL WESTERLIES WILL HAVE LOW PREDICTABILITY IN THE MODEL DATA BUT THERE IS GENERAL AGREEMENT IN A PATTERN OF ELEVATED SHOWERS/WEAK STORMS WEDNESDAY NIGHT INTO EARLY THURSDAY. THE MAIN QUESTION IS WHETHER LOW PRESSURE WILL BE STRONG ENOUGH TO PULL THE PRIMARY OHIO VALLEY FRONT BACK NORTH INTO LOWER MICHIGAN LATER THURSDAY INTO THURSDAY NIGHT. THE PREPONDERANCE OF 12Z MODEL SOLUTIONS INDICATES A WEAKER WAVE RIPPLING ALONG THE FRONT AS IT LINGERS SOUTH OF THE OHIO BORDER. EVEN WITHOUT THE OTHER SOLUTIONS AS SUPPORT...THE GFS APPEARS TO SUFFER FROM OVER-DEVELOPED SURFACE FEATURES DUE TO UPSCALE GROWTH OF CONVECTION. IT DOES OUTLINE WHERE THE UNCERTAINTY WILL BE IN THE FORECAST DURING THIS TIME PERIOD...MAINLY IN THE POSSIBILITY OF A FARTHER NORTH TRACK OF A WEAKER WAVE THAT WOULD FOCUS GREATER COVERAGE OF CONVECTION OVER OUR AREA IN LATER FORECASTS. A FEW LINGERING SHOWERS COULD BE POSSIBLE EARLY FRIDAY MORNING AS LOW LEVEL MOISTURE STICKS AROUND AND THE DEPARTING LOW PRESSURE TRACKS EASTWARD. HIGH PRESSURE THEN BUILDS INTO THE REGION DURING THE DAY ON FRIDAY AND LASTS THROUGH SUNDAY. THIS WILL RESULT IN DRY CONDITIONS THROUGH THE WEEKEND. HIGH TEMPERATURES WILL HOLD STEADY IN THE MID 70S FRIDAY THROUGH SUNDAY. OVERNIGHT LOW TEMPERATURES WILL ALSO HOLD IN THE UPPER 50S TO 60S THROUGH SUNDAY NIGHT. MARINE... THE MARINE HAZARDS PRESENTED BY THE SEVERE THUNDERSTORM PATTERN REMAIN VALID THROUGH TONIGHT. SMALL CRAFT ADVISORIES ALSO REMAIN IN EFFECT AS SOUTHERLY WINDS INCREASE TODAY AHEAD OF STRONG LOW PRESSURE TRACKING THROUGH LAKE SUPERIOR TONIGHT. THERE WILL ALSO BE A PERIOD OF STRONGER WEST TO NORTHWEST WINDS ALONG AND BEHIND THE ASSOCIATED COLD FRONT TONIGHT INTO TUESDAY. GUST POTENTIAL WILL BE LIMITED SOMEWHAT BY STABILITY OVER THE COOLER WATER OVER THE OPEN WATERS...HOWEVER THERE WILL BE POTENTIAL FOR GUSTS OF 25 TO 30 KNOTS OVER ALL MARINE AREAS...EITHER IN THE SOUTHERLY FLOW AHEAD OF THE FRONT OR IN THE WEST/NORTHWEST FLOW BEHIND THE FRONT. THE WIND WILL DECREASE TUESDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR LHZ421-422-441>443. LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR LCZ460. MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR LEZ444. && AVIATION.....CB SHORT TERM...SF LONG TERM....BT/RK MARINE.......BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 22, 6:25 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 625 PM EDT MON JUN 22 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-230730- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 625 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE... TONIGHT AFTER A BREAK IN THUNDERSTORM ACTIVITY DURING THE EARLY EVENING...A SECOND ROUND OF STORMS IS EXPECTED TO DEVELOP BY LATE EVENING INTO THE OVERNIGHT HOURS. THERE REMAINS POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AS STORMS DEVELOP ALONG AND AHEAD OF A COLD FRONT OVER THE WESTERN GREAT LAKES. THIS FRONT WILL SWEEP THROUGH SOUTHEAST MICHIGAN DURING THE NIGHT AND EXIT BY SUNRISE TUESDAY. DAMAGING WIND GUSTS AND LARGE HAIL REMAIN THE PRIMARY HAZARDS BUT TORNADOES AND FLOODING ARE ALSO STILL POSSIBLE. INDIVIDUAL STORM MOTION WILL BE WEST TO EAST AT 45 MPH AND PROPAGATION OF LINES OF STORMS COULD INCREASE IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED AGAIN TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-230730- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 625 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE... TONIGHT AFTER A BREAK IN THUNDERSTORM ACTIVITY DURING THE EARLY EVENING...A SECOND ROUND OF STORMS IS EXPECTED TO DEVELOP BY LATE EVENING INTO THE OVERNIGHT HOURS. THERE REMAINS POTENTIAL FOR SIGNIFICANT SEVERE WEATHER...MAINLY SOUTH OF PRESQUE ISLE...AS STORMS DEVELOP ALONG AND AHEAD OF A COLD FRONT OVER THE WESTERN GREAT LAKES. THIS FRONT WILL SWEEP THROUGH LAKE HURON AND LOWER MICHIGAN DURING THE NIGHT AND EXIT BY SUNRISE TUESDAY. DAMAGING WIND GUSTS AND LARGE HAIL REMAIN THE PRIMARY HAZARDS BUT TORNADOES ARE ALSO STILL POSSIBLE. INDIVIDUAL STORM MOTION WILL BE WEST TO EAST AT 35 KNOTS AND PROPAGATION OF LINES OF STORMS COULD INCREASE IN EXCESS OF 45 KNOTS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL MARINE AREAS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY IS IN EFFECT TUESDAY MORNING FOR ALL MARINE AREAS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED AGAIN TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 22, 6:51 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
651 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 W CHELSEA 42.32N 84.10W
06/22/2015 WASHTENAW MI LAW ENFORCEMENT
ABOUT 8 TOTAL TREES UPROOTED MEASURING 6-8 FT DIAMETER.
TIME ESTIMATED FROM RADAR
&&
BTSpecial weather statement, Jun 22, 8:45 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
845 PM EDT MON JUN 22 2015
MIZ047-048-053-054-230130-
TUSCOLA MI-BAY MI-SAGINAW MI-MIDLAND MI-
845 PM EDT MON JUN 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SAGINAW...BAY...SOUTHEASTERN
MIDLAND AND TUSCOLA COUNTIES UNTIL 930 PM EDT...
AT 844 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM NEAR PINCONNING TO NEAR FREELAND TO NEAR
ITHACA...AND MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS NEAR 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
AUBURN...PINCONNING AND FREELAND AROUND 850 PM EDT.
SAGINAW...BAY CITY AND ZILWAUKEE AROUND 900 PM EDT.
ESSEXVILLE AROUND 905 PM EDT.
MUNGER AND MARION SPRINGS AROUND 910 PM EDT.
REESE AND QUANICASSEE AROUND 915 PM EDT.
CHESANING AND ST. CHARLES AROUND 920 PM EDT.
AKRON AND FAIRGROVE AROUND 925 PM EDT.
CARO AND BRIDGEPORT AROUND 930 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...EAST
DAYTON...POSEYVILLE...LAPORTE...COLWOOD...ELLINGTON...NELSON...
GILFORD...ARTHUR AND BUENA VISTA TOWNSHIP.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4367 8418 4388 8395 4381 8392 4375 8396
4367 8391 4362 8374 4359 8368 4371 8352
4367 8346 4367 8340 4355 8311 4347 8311
4332 8325 4332 8335 4324 8335 4322 8392
4313 8393 4313 8436 4347 8437 4352 8440
TIME...MOT...LOC 0044Z 269DEG 41KT 4381 8392 4351 8416 4329 8470
BTLocal storm report, Jun 22, 10:51 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1051 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG 3 E BIRCH RUN 43.25N 83.74W
06/22/2015 SAGINAW MI TRAINED SPOTTER
NUMEROUS TREES REPORTED DOWNED
1003 PM TSTM WND DMG 5 S TUSCOLA 43.26N 83.66W
06/22/2015 TUSCOLA MI AMATEUR RADIO
HOUSE DESTROYED ON BRAY ROAD
1008 PM TORNADO 5 NNW DECKER 43.52N 83.09W
06/22/2015 SANILAC MI LAW ENFORCEMENT
TOUCHDOWN CONFIRMED BY SHERRIF DEPARTMENT ON M-53 AND
DECKERVILLE
1034 PM TORNADO NE DECKERVILLE 43.53N 82.74W
06/22/2015 SANILAC MI TRAINED SPOTTER
1042 PM FUNNEL CLOUD 5 E COLUMBIAVILLE 43.16N 83.31W
06/22/2015 LAPEER MI TRAINED SPOTTER
&&
RKULIKLocal storm report, Jun 22, 11:11 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1111 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TORNADO 5 WSW MILLINGTON 43.25N 83.61W
06/22/2015 TUSCOLA MI AMATEUR RADIO
HOUSE DESTROYED
&&
RKULIKSpecial weather statement, Jun 22, 11:12 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1112 PM EDT MON JUN 22 2015 MIZ068-230400- LIVINGSTON MI- 1112 PM EDT MON JUN 22 2015 ...SPECIAL WEATHER STATEMENT... AT 1112 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COHOCTAH TO GREGORY...AND MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... COHOCTAH AND OAK GROVE AROUND 1120 PM EDT. PINCKNEY AROUND 1130 PM EDT. HARTLAND AROUND 1140 PM EDT. HAMBURG AROUND 1150 PM EDT. WHITMORE LAKE AROUND 1200 AM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UNADILLA... LAKELAND...ISLAND LAKE STATE RECREATION AREA...DEERFIELD TOWNSHIP... PINCKNEY STATE RECREATION AREA...TYRONE TOWNSHIP...HELL...PLAINFIELD AND CHILSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN MICHIGAN. LAT...LON 4278 8403 4278 8369 4243 8367 4242 8413 TIME...MOT...LOC 0312Z 270DEG 20KT 4275 8396 4244 8409 MANN
Special weather statement, Jun 22, 11:49 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1149 PM EDT MON JUN 22 2015
MIZ069-230415-
OAKLAND-
1149 PM EDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT OAKLAND COUNTY...
AT 1149 PM EDT...A STRONG THUNDERSTORM WAS NEAR ORTONVILLE...OR NEAR
OXFORD...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
OXFORD AROUND 1155 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DAVISBURG...ROSE
CENTER...WATERFORD...WALLED LAKE...LAKEVILLE...KEEGO HARBOR...
WOLVERINE LAKE...LAKE ORION...CLAWSON AND COMMERCE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FOR SOUTHEASTERN
MICHIGAN.
LAT...LON 4243 8366 4274 8369 4287 8369 4289 8310
4249 8309
TIME...MOT...LOC 0349Z 276DEG 32KT 4284 8337
BTThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:21 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 14 min |
| Jun 22, 8:25 PM EDT | Special Marine Warning | DTX | 65 min | |
| Jun 22, 8:45 PM EDT | Special Weather Statement | DTX | Bay, Saginaw, Tuscola | 45 min |
| Jun 22, 9:00 PM EDT | Special Marine Warning | DTX | 45 min | |
| Jun 22, 9:01 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 59 min |
| Jun 22, 9:06 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 69 min |
| Jun 22, 9:44 PM EDT | Tornado Warning | DTX | Saginaw, Tuscola | 46 min |
| Jun 22, 9:53 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 68 min |
| Jun 22, 10:16 PM EDT | Tornado Warning | DTX | Sanilac | 44 min |
| Jun 22, 10:30 PM EDT | Tornado Warning | DTX | Lapeer, Tuscola | 29 min |
| Jun 22, 10:34 PM EDT | Tornado Warning | DTX | Shiawassee | 18 min |
| Jun 22, 10:36 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 54 min |
| Jun 22, 10:38 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 22, 10:57 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 63 min |
| Jun 22, 11:12 PM EDT | Special Weather Statement | DTX | Livingston | 48 min |
| Jun 22, 11:15 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 75 min |
| Jun 22, 11:40 PM EDT | Special Marine Warning | DTX | 65 min | |
| Jun 22, 11:49 PM EDT | Special Weather Statement | DTX | Oakland | 26 min |
| Jun 23, 12:20 AM EDT | Special Weather Statement | DTX | Genesee, Oakland | 25 min |
| Jun 23, 12:29 AM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 76 min |
| Jun 23, 12:39 AM EDT | Special Weather Statement | DTX | Livingston | 51 min |
| Jun 23, 1:08 AM EDT | Special Weather Statement | DTX | Lapeer, Saint Clair | 37 min |
| Jun 23, 1:11 AM EDT | Areal Flood Advisory | DTX | Washtenaw | 3 hr |
| Jun 23, 1:32 AM EDT | Tornado Warning | DTX | Washtenaw | 29 min |
| Jun 23, 1:34 AM EDT | Special Weather Statement | DTX | Macomb, Oakland, Wayne | 26 min |
| Jun 23, 1:44 AM EDT | Severe Thunderstorm Warning | DTX | Wayne | 48 min |
| Jun 23, 1:56 AM EDT | Special Marine Warning | DTX | 94 min | |
| Jun 23, 2:02 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 73 min |
| Jun 23, 10:12 AM EDT | Small Craft Advisory | DTX | 6 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.